Aa
A
A
A
Close
Depression Community
10.5k Members
Avatar universal

what antidpressant will help u lose weight

I ve been on prozack wellbutrin zoloft all which makes u gain weight now I need this medication to control my moods but i have gained 25ibs in 8m I stop cold turkey but i know i need them people r starting not to want to be around me what medicine can I take  please help!!
4 Responses
480448 tn?1426952138
There's no solid answer to that question.  It varies from person to person.  Some people report weight gain with some of the meds, and others report weight loss.  While I certainly understand that weight gain is an unpleasant reality of some of these meds, sometimes you have to weigh out the options...is it more important to have your mood under control with a few extra pounds or not?  I would rather have my mood under control.  A lot of times you can tackle the weight gain issue by slightly adjusting your diet (cutting out fattier foods, eating more veggies) and increasing exercise.

Also, NEVER stop these meds cold turkey.  That's why you are feeling lousy and why "people don't want to be around you".  These meds needs to be gradually tapered down to reduce any withdrawal type effects.

Avatar universal
I took Lithium for 2 months its to make you gain, but i was so sick taking it I lost 30 lbs.  It's not to be rather you gain waight or not its to be about you feeling better.  I think if you keep an exersise and eat right if will be ok
Julie
1756970 tn?1314380333
first of all dont stop taking the meds trust me i have done it and i paid dearly for it. secondly, all meds have their pros and cons, i have specific issues with meds and weight gain too and increased appetite. if it was for me i wouldnt do them either, but i have no control over that. i was on zoloft for 8 years and didnt see tremednous weight gain until i stopped working out as much i am now on celexa and trust me i am also keeping a sharp eye on things too. good luck and dont stop taking meds it just trial and error
1737887 tn?1314147067
The simple answer is NO.

There are antidepressants that increase your appatite, thus causing weight gain. More often weight gain occurs in people suffering from depression, because the low mood stops you from enjoying excersise.

If you want to deal with your depression, and lose weight at the same time, then you are in a good space. Eating well and sensibly, together with excersice will help with your depressive symptoms, and make you feel better. Not immediatly, you need to focus and stick with it. Together with your med's it works. No need to train for a maratthon, just having a regualr walk or run is a very good start...

I was admitted after a failed suicide attempt. I struggled with depression for a long time, untill someone explained how it all fits together. I take  my med's, got serious about eating well, and gradually building an excersize routine. I am still on anti depressants, but feel much better, and can function really well.

!! NEVER STOP YOUR MED'S WITHOUT MEDICAL GUIDANCE  !!!

Take care;

Lex.
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Smoking substitute may not provide such a healthy swap, after all.
How to lower your heart attack risk.